MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SUCTION/IRRIGATOR

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SUCTION/IRRIGATOR
Model Number 410299-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suction irrigator instrument has not been returned to intuitive surgical, inc.For failure analysis evaluation.Therefore, the root cause of the customer reported failure mode cannot be determined.A follow-up mdr will be submitted if additional information is received.Based on the information provided, this complaint is being reported due to the following conclusion: all fragments were retrieved and no additional surgical intervention was required.However, unintended fragment(s) falling into the patient may require surgical intervention.At this time, it is unknown what caused the breakage to occur.
 
Event or Problem Description
It was reported during a da vinci-assisted lower anterior resection procedure that tip of the endowrist suction irrigator tip fell off the instrument in patient's abdomen.The tip was retrieved and the procedure completed with no report of patient injury nor harm.Follow-up: on 1/28/2019, the site robotics coordinator (roco) was contacted and additional information was obtained about the complaint: roco indicated she does not have a record of sending the instrument for rma therefore it may still be with their risk management department.Roco confirmed the broken fragment was retrieved during the same procedure and there is no report of patient injury nor harm.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
SUCTION/IRRIGATOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale CA 94086
MDR Report Key8287492
Report Number2955842-2019-10067
Device Sequence Number11089505
Product Code NAY
UDI-Device Identifier00886874111109
UDI-Public(01)00886874111109(17)190331(10)M10170302
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K110451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410299-03
Device Lot NumberM10170302
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2019
Initial Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2018-04-C
Patient Sequence Number1